Alert archive / Illinois / Wind Advisories in 2022
Wind Advisory 1, NWS Lincoln, IL
NWS Lincoln, IL issued this wind advisory at Jan 4, 2022, 2:23 PM CST for 9 counties in Illinois. It took effect at Jan 5, 2022, 3:00 AM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2022, 2:23 PM CST (20:23 UTC)
- In effect from
- Jan 5, 2022, 3:00 AM CST
- Expired
- Jan 5, 2022, 6:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Lincoln, IL
Counties Champaign County, IL, Knox County, IL, Marshall County, IL, McLean County, IL, Peoria County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 58 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1709 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
371 WWUS73 KILX 042023 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 223 PM CST Tue Jan 4 2022 ILZ027>031-037-038-045-046-050600- /O.NEW.KILX.WI.Y.0001.220105T0900Z-220106T0000Z/ Knox-Stark-Peoria-Marshall-Woodford-Tazewell-McLean-Champaign- Vermilion- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Pekin, Bloomington, Normal, Champaign, Urbana, and Danville 223 PM CST Tue Jan 4 2022 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST WEDNESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Knox, Stark, Peoria, Marshall, Woodford, Tazewell, McLean, Champaign and Vermilion Counties. * WHEN...From 3 AM to 6 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Patchy blowing snow will be possible west of the IL River, which may create slick roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMB
4 follow-up statements
219 WWUS73 KILX 050510 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 1110 PM CST Tue Jan 4 2022 ILZ027>031-037-038-045-046-051315- /O.CON.KILX.WI.Y.0001.220105T0900Z-220106T0000Z/ Knox-Stark-Peoria-Marshall-Woodford-Tazewell-McLean-Champaign- Vermilion- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Pekin, Bloomington, Normal, Champaign, Urbana, and Danville 1110 PM CST Tue Jan 4 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM CST WEDNESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Knox, Stark, Peoria, Marshall, Woodford, Tazewell, McLean, Champaign and Vermilion Counties. * WHEN...From 3 AM to 6 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Drifting snow and patchy blowing snow will be possible in snow covered areas, mainly near and west of the Illinois River. Slippery roadways and some deep drifts will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
940 WWUS73 KILX 050954 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 354 AM CST Wed Jan 5 2022 ILZ027>031-037-038-045-046-051800- /O.CON.KILX.WI.Y.0001.000000T0000Z-220106T0000Z/ Knox-Stark-Peoria-Marshall-Woodford-Tazewell-McLean-Champaign- Vermilion- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Pekin, Bloomington, Normal, Champaign, Urbana, and Danville 354 AM CST Wed Jan 5 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Knox, Stark, Peoria, Marshall, Woodford, Tazewell, McLean, Champaign and Vermilion Counties. * WHEN...From 3 AM to 6 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Drifting snow and patchy blowing snow will be possible in snow covered areas, mainly near and west of the Illinois River. Slippery roadways and some deep drifts will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
317 WWUS73 KILX 051744 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 1144 AM CST Wed Jan 5 2022 ILZ027>031-037-038-045-046-060000- /O.CON.KILX.WI.Y.0001.000000T0000Z-220106T0000Z/ Knox-Stark-Peoria-Marshall-Woodford-Tazewell-McLean-Champaign- Vermilion- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Pekin, Bloomington, Normal, Champaign, Urbana, and Danville 1144 AM CST Wed Jan 5 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 20 to 25 mph with gusts up to 45 mph. * WHERE...Peoria, Stark, McLean, Vermilion, Marshall, Woodford, Tazewell, Knox and Champaign Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Drifting snow and patchy blowing snow will be possible in snow covered areas, mainly near and west of the Illinois River. Slippery roadways and some deep drifts will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMB
499 WWUS73 KILX 060014 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 614 PM CST Wed Jan 5 2022 ILZ027>031-037-038-045-046-060115- /O.EXP.KILX.WI.Y.0001.000000T0000Z-220106T0000Z/ Knox-Stark-Peoria-Marshall-Woodford-Tazewell-McLean-Champaign- Vermilion- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Pekin, Bloomington, Normal, Champaign, Urbana, and Danville 614 PM CST Wed Jan 5 2022 ...WIND ADVISORY HAS EXPIRED... Winds have diminished below advisory levels early this evening. Therefore, the wind advisory has been allowed to expire. $$ Shimon
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Jan 4, 11:21 AM CST, 3 hours 2 minutes earlier.
Area forecast discussion, Jan 4, 11:21 AM CST, 3 hours 2 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1121 AM CST Tue Jan 4 2022 .SYNOPSIS... Issued at 244 AM CST Tue Jan 4 2022 Low pressure tracking across the upper Midwest will bring southerly winds to central and southeast IL today. Gusts up to 30 mph are expected. This will push high temperatures into the mid 30s where snow cover remains, to the lower 40s south of I-70. A cold front passing through the region tonight, will bring windy and much colder weather for Wednesday. Light snow is possible on late Wednesday night and Thursday, when a fast moving system shifts through the southern Midwest. && .UPDATE... Issued at 1038 AM CST Tue Jan 4 2022 South winds have ramped up a bit over the last few hours with gusts up to 30 mph already occurring at some sites. Breezy conditions will persist through the remainder of the day and beyond. Temperatures this afternoon will be near to slightly above normal with values expected to reach the middle 30s to low 40s. A cold front moves through the area tonight, bringing colder temperatures and strong west-northwest winds. Wind gusts up to 40 mph are expected especially north of I-72. && .SHORT TERM...(Today and tonight) ISSUED AT 244 AM CST Tue Jan 4 2022 06z surface map indicated 1029 mb high pressure stretched from the lower Mississippi Valley northeast through the Ohio Valley. Light south flow on the back side of the ridge was keeping temperatures in the low/mid 20s at 2 am, or 10-20 degrees warmer than 24 hours ago. Low pressure was currently organizing over the northern Rockies. As the low deepens and shifts east toward the upper Mississippi Valley this afternoon, a tightening pressure gradient will bring brisk and gusty south winds to central IL. Some gusts near 30 mph likely during the afternoon. The low level warm advection will boost highs several degrees from recent days and result in the warmest day of the week. Highs should range from the mid 30s where a more substantial snowpack remains, to the lower 40s south of I-70. Blowing snow could become an issue over the northwest CWA, but with highs forecast above freezing, feel enough melting/compaction to occur to keep the threat brief/limited. The low will continue to press east toward the Great Lakes overnight, sending a dry cold front across the CWA after midnight and veering winds westerly. Pressure gradient remains tight behind the front and strong pressure rises will keep gusts going 30+ mph especially north of I-74. The initial surge of cold advection will cause temperatures to fall through the 20s west of I-55 late. .LONG TERM...(Wednesday through Monday) ISSUED AT 244 AM CST Tue Jan 4 2022 The wind machine really ramps up on Wednesday as the low deepens to 990 mb over the central Great Lakes, and 1030+ mb Arctic high pressure builds into the Plains. The resulting strong cold advection will cause temperatures to fall into the teens and 20s during the morning, then steady out diurnally into the afternoon, before resuming a fall by late afternoon. Sustained winds at 20-25 mph will make wind chills in the single digits above and below zero common. Gusts at 35-40 mph would be a little shy of advisory levels but will need to monitor this potential. Again the thought is the snowpack crusts over with mid 30s highs on Tuesday, negating the blowing snow threat with these higher gusts on Wed. 850 mb temps plummet into a -10 to -15C range Wednesday night, setting up single digit lows north of I-72. Thickening cloud cover ahead of the next wave could make for steady or rising temps late. The next 500 mb wave tracks into the Great Lakes late Wednesday night and Thursday with a surface reflection well to the south. While the system is vigorous in the mid levels, the airmass is quite dry and the wave remains unphased as it shifts through the Midwest. The resulting zone of isentropic lift should be able to squeeze out some light snow, most favored over the southern CWA. GFS/GEFS solutions continue to be the dry outliers, while other guidance is consistent in the light snow chances. Looking at the spectrum of ensemble guidance, only a handful of EC's 50 members are showing 2+ inches of accumulation south of I-70, so a substantial event is unlikely at this point. Blended guidance shows slightly lower amounts than the previous forecast - around an inch south of I-70 and a dusting to north of the I-72 corridor. Even though amounts are low, some travel impacts may still be present due to sub- freezing surfaces and temperatures. The Arctic airmass will be enhanced Thursday night and Friday, when a fresh surface ridge builds in from the northwest. Guidance is consistently showing lows in the single digits below zero northwest of I-55, and single digits above zero southeast. Though winds will be lighter than earlier in the week, still some gradient east of the ridge for 5-15 mph winds overnight and bitterly cold wind chills at -15 to -25F north of I-70 (solidly at advisory levels). After the ridge passes to our east early in the weekend, there area indications that a robust warming trend will ensue. Latest blended guidance pushes highs well into the 30s Saturday ahead of the next front. Ensembles are in fairly good agreement at this range, bringing higher precip chances Saturday afternoon into Saturday night. Aloft temperatures look warm enough for rain, but any lingering cold spots will need to be monitored for a brief freezing rain potential at the onset. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1121 AM CST Tue Jan 4 2022 VFR conditions are expected through the remainder of today into tonight. Breezy south winds with gusts up to 30 kts will be common this afternoon and tonight. A cold front sweeps through the area overnight, shifting winds to the west. Speeds increase especially by Wednesday morning with gusts of 30 to 35 kts expected. MVFR ceilings move in post FROPA for most airfields and linger through at least early afternoon. A LLJ sets up over the area tonight, allowing winds of 50 kts to develop around 2k ft. With gusty surface winds, LLWS criteria is not met, but remains important to mention here in the discussion. A few snow flurries cannot be ruled out at northern TAF sites (PIA & BMI) on Wednesday morning, though confidence remains too low to mention in TAF. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...NMB SYNOPSIS...25 SHORT TERM...25 LONG TERM...25 AVIATION...NMB
Hazardous weather outlook, Jan 4, 7:02 AM CST, 7 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 702 AM CST Tue Jan 4 2022 ILZ027>031-036>038-040-041-051200- Fulton-Knox-Marshall-Mason-McLean-Peoria-Schuyler-Stark-Tazewell- Woodford- 702 AM CST Tue Jan 4 2022 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... Gusty south winds of 35 to 40 mph are expected late tonight. This will blow around light objects and unsecured items outside. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Gusty winds of 35 to 40 mph are expected on Wednesday. This will blow around light objects and unsecured items outside. Wind chills of 5 to 15 degrees below zero are likely Wednesday night and Thursday morning. Bitter wind chills of 20 to 25 degrees below zero are likely Thursday night and Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ042>057-061-051200- Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon- Menard-Morgan-Moultrie-Piatt-Sangamon-Scott-Shelby-Vermilion- 702 AM CST Tue Jan 4 2022 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... Gusty south winds of 35 to 40 mph are expected late tonight. This will blow around light objects and unsecured items outside. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Gusty winds of 35 to 40 mph are expected on Wednesday. This will blow around light objects and unsecured items outside. Wind chills are of around zero to 10 degrees below zero are likely Wednesday night and Thursday morning. Bitter wind chills of 15 to 20 degrees below zero are likely Thursday night and Friday morning. Minor accumulations of snow will be possible Thursday, mainly south of an I-72/Danville line. However, there is much uncertainty to the amounts at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ062-063-066>068-071>073-051200- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 702 AM CST Tue Jan 4 2022 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TODAY AND TONIGHT... Gusty south winds of 30 to 35 mph are expected late tonight. This will blow around light objects and unsecured items outside. Minor flooding will continue for portions of the Wabash and Little Wabash rivers. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Gusty winds of 30 to 35 mph are expected on Wednesday. This will blow around light objects and unsecured items outside. Wind chills in the single digits are likely Wednesday night and Thursday morning. Bitter wind chills of 10 to 15 degrees below zero are likely Thursday night and Friday morning. Accumulating snow will be possible Thursday. However, there is much uncertainty in the amounts at this time. Minor flooding will continue for portions of the Wabash and Little Wabash rivers through the most of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Auten
Nearby
Wind Advisories in Illinois, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.